Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 8, 2015, 12:21 PM EDT for Brevard County, Osceola County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2015, 12:21 PM EDT (16:21 UTC)
- Expired
- Aug 8, 2015, 1:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 18 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571
WWUS82 KMLB 081621
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1221 PM EDT SAT AUG 8 2015
FLZ047-053-147-081715-
OSCEOLA FL-NORTHERN BREVARD COUNTY FL-SOUTHERN BREVARD COUNTY FL-
1221 PM EDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR BREVARD AND NORTHEASTERN OSCEOLA
COUNTIES UNTIL 115 PM EDT...
AT 1219 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ACROSS NORTHEAST OSCEOLA COUNTY AND NEAR LONE CABBAGE FISH
CAMP...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MELBOURNE...SUNTREE...ROCKLEDGE...COCOA...COCOA BEACH...PALM
BAY...SATELLITE BEACH...INDIAN HARBOUR BEACH...AND MELBOURNE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2782 8090 2812 8122 2835 8102 2835 8086
2847 8089 2854 8061 2848 8064 2849 8061
2839 8066 2855 8057 2829 8061 2832 8068
2824 8066 2826 8061 2827 8060 2819 8063
2820 8066 2786 8045
TIME...MOT...LOC 1619Z 266DEG 26KT 2833 8084
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 9:29 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 8, 9:29 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 929 AM EDT SAT AUG 8 2015 .DISCUSSION...MORNING KXMR SOUNDING SHOWS A PRECIPITABLE WATER VALUE OF 2.06 INCHES AND A 500 MB TEMPERATURE OF -6.5C. THE DEEP MOISTURE WITH ENERGY ALOFT ARE AIDING IN THE EARLY CONVECTION MOVING TOWARD THE I-4 CORRIDOR THIS MORNING. CAPE 915 MHZ WIND PROFILERS SHOW FAIRLY DEEP W/WNW FLOW FROM NEAR THE SURFACE THROUGH 10.0 KFT. CELL MOVEMENT TODAY WILL GENERALLY BE TOWARD THE ESE AT AROUND 15 MPH...PERHAPS A LITTLE SLOWER NEAR THE TREASURE COAST. SURFACE WINDS WILL GENERALLY BE WSW AT 8-12 MPH. LOCAL HRRR/WRF MODEL RUNS SUGGEST AN EAST COAST SEA BREEZE DEVELOPING LATER IN THE AFTERNOON ALONG THE VOLUSIA COAST...THOUGH ANY INLAND PROGRESS WILL BE SLOW. FURTHER SOUTH IF THE SEA BREEZE IS ABLE TO FORM IT MAY BE PINNED ALONG THE COAST. EITHER WAY THIS FEATURE COULD ENHANCE CONVECTION LATER TODAY...ESPECIALLY NEAR THE COAST AS SCATTERED SHOWERS/STORMS PUSH EAST ACROSS THE INTRACOASTALS AND NEAR SHORE ATLC WATERS. COMMON STORM THREATS REMAIN TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS LOCALLY UP TO AROUND 50 MPH IN STRONGER CELLS. ACTIVITY WILL AGAIN DECREASE IN COVERAGE/INTENSITY IN THE EVENING WITH GENERALLY A LESS THAN 20 PERCENT CHANCE AFTER MIDNIGHT. CLOUD DEBRIS WILL THIN LATE TONIGHT. AFTERNOON HIGHS IN THE U80S TO L90S. OVERNIGHT LOWS IN THE 70S WITH WINDS FALLING TO LIGHT OR CALM. && .AVIATION...EARLY START TO CONVECTION WITH ACTIVITY MOVING TOWARD THE I-4 CORRIDOR ALREADY THIS MORNING. DOMINANT W/WNW FLOW CONTINUES. DEEP MOISTURE AND ENERGY ALOFT SUPPORTING CURRENT CONVECTION AS IT CONTINUES AN ESE MOVEMENT. SCT SHRA/TSRA FORECAST WITH TEMPO IFR/MVFR CIGS/VSBYS AT TAF SITES. GUSTY WINDS NEAR 35 KNOTS WILL OCCUR IN THE STRONGER STORMS. TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING ALSO IN PLAY IN SOME ACTIVITY. && .MARINE...TODAY-TONIGHT...WSW WINDS AROUND 10 KTS DECREASING SLIGHTLY THIS EVENING/OVERNIGHT. SEAS 1-2 FT NEAR SHORE AND 2-3 OFFSHORE...POSSIBLY 4 FT WELL OFFSHORE...NORTH OF SEBASTIAN INLET. WINDS/SEAS LOCALLY HIGHER INVOF OFFSHORE MOVING SCATTERED SHRA/TSRA. OUTFLOW WINDS MAY ARRIVE WELL AHEAD OF PRECIPITATION SO MARINERS WILL HAVE TO REMAIN ALERT TO CHANGING WEATHER CONDITIONS AND KEEP AN EYE TO THE W/NW. INLAND LAKES ARE NOT IMMUNE TO STORM RELATED HAZARDS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SEDLOCK/VOLKMER
Hazardous weather outlook, Aug 8, 5:49 AM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 549 AM EDT SAT AUG 8 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-081600- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 549 AM EDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A VERY MOIST AIRMASS WILL COMBINE WITH SURFACE HEATING AND INCREASED MID LEVEL WINDS TO PRODUCE SCATTERED LIGHTNING STORMS. MOTION WILL BE TOWARD THE SOUTHEAST AROUND 20 MPH. A FEW STORMS WILL BECOME STRONG...CONTAINING WIND GUSTS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL OCCUR BUT MODERATE NORTHWEST STEERING FLOW WILL KEEP STORMS MOVING WHICH WILL LIMIT RESIDENCE TIME OVER ANY GIVEN LOCATION. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL GENERATE A LOW TO MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES. REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED LIGHTNING STORMS ARE EXPECTED TO MOVE TOWARD THE SOUTHEAST AT 15 TO 20 KNOTS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35 TO 40 KNOTS. THE BEST CHANCE FOR THESE STRONG STORMS WILL BE LATE MORNING THROUGH THE AFTERNOON. BOATERS SHOULD BE PREPARED FOR SPECIAL MARINE WARNINGS AS THIS ACTIVITY CROSSES THE COASTLINE AND MOVES SEAWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME DRIER AIR EARLY IN THE WEEK WILL LOWER RAIN CHANCES BUT ANOTHER FRONTAL TROUGH WILL DROP INTO THE DEEP SOUTH MID TO LATE WEEK. THIS WILL BRING ENHANCED MOISTURE AND RETURN SCATTERED COVERAGE OF AFTERNOON STORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY
In the hours before
Special weather statement, Aug 8, 10:00 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EDT SAT AUG 8 2015
FLZ041-141-081500-
INLAND VOLUSIA COUNTY FL-COASTAL VOLUSIA COUNTY FL-
1000 AM EDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 1100
AM EDT...
AT 959 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DELAND...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DELTONA...PORT ORANGE...DELAND...NEW SMYRNA BEACH AND EDGEWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
&&
LAT...LON 2908 8094 2906 8091 2907 8091 2887 8078
2886 8078 2886 8080 2888 8080 2888 8084
2882 8081 2883 8078 2881 8074 2879 8095
2901 8138 2903 8140 2919 8133
TIME...MOT...LOC 1359Z 291DEG 18KT 2908 8130
15Special weather statement, Aug 8, 11:48 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1148 AM EDT SAT AUG 8 2015
FLZ045-047-053-147-081645-
OSCEOLA FL-NORTHERN BREVARD COUNTY FL-ORANGE FL-
SOUTHERN BREVARD COUNTY FL-
1148 AM EDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD...
SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 1245 PM
EDT...
AT 1147 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
FROM NEAR WEDGEFIELD TO NARCOOSSEE...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WEDGEFIELD...LONE CABBAGE FISH CAMP...HOLOPAW...NARCOOSSEE AND
CANAVERAL GROVES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2851 8109 2841 8081 2834 8079 2806 8084
2821 8130
TIME...MOT...LOC 1547Z 288DEG 15KT 2831 8114
15Local storm report, Aug 8, 12:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1204 PM EDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM TSTM WND GST VERO BEACH AIRPORT 27.66N 80.41W
08/08/2015 M46 MPH INDIAN RIVER FL ASOS
&&
PGSpecial weather statement, Aug 8, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1221 PM EDT SAT AUG 8 2015
FLZ047-053-147-081715-
OSCEOLA FL-NORTHERN BREVARD COUNTY FL-SOUTHERN BREVARD COUNTY FL-
1221 PM EDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR BREVARD AND NORTHEASTERN OSCEOLA
COUNTIES UNTIL 115 PM EDT...
AT 1219 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ACROSS NORTHEAST OSCEOLA COUNTY AND NEAR LONE CABBAGE FISH
CAMP...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MELBOURNE...SUNTREE...ROCKLEDGE...COCOA...COCOA BEACH...PALM
BAY...SATELLITE BEACH...INDIAN HARBOUR BEACH...AND MELBOURNE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2782 8090 2812 8122 2835 8102 2835 8086
2847 8089 2854 8061 2848 8064 2849 8061
2839 8066 2855 8057 2829 8061 2832 8068
2824 8066 2826 8061 2827 8060 2819 8063
2820 8066 2786 8045
TIME...MOT...LOC 1619Z 266DEG 26KT 2833 8084
15The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:00 AM EDT | Special Weather Statement | MLB | Volusia | 60 min |
| Aug 8, 10:57 AM EDT | Areal Flood Advisory | MLB | Volusia | 63 min |
| Aug 8, 11:48 AM EDT | Special Weather Statement | MLB | Osceola | 57 min |
| Aug 8, 12:09 PM EDT | Special Marine Warning | MLB | 96 min | |
| Aug 8, 1:12 PM EDT | Special Weather Statement | MLB | Brevard | 48 min |
| Aug 8, 1:44 PM EDT | Special Marine Warning | MLB | 46 min | |
| Aug 8, 2:28 PM EDT | Special Marine Warning | MLB | 92 min | |
| Aug 8, 2:42 PM EDT | Special Weather Statement | MLB | Indian River | 63 min |
| Aug 8, 2:51 PM EDT | Areal Flood Advisory | MLB | Indian River | 84 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.